Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Little Rock, AR

August 1, 2021Polk County, Arkansas

NWS Little Rock, AR issued this special weather statement at Aug 1, 2021, 2:08 PM CDT for Polk County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 2:08 PM CDT (19:08 UTC)
Expired
Aug 1, 2021, 2:45 PM CDT
In force
37 min
Issued by
NWS Little Rock, AR

County Polk County, AR

The radar

The Western Arkansas radar (KSRX), 69 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.1 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1492 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

895 
WWUS84 KLZK 011908
SPSLZK

Special Weather Statement
National Weather Service Little Rock AR
208 PM CDT Sun Aug 1 2021
 
ARZ040-011945-
Polk AR-
208 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK COUNTY UNTIL
245 PM CDT...

At 207 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mountain Fork, or 10 miles west of Mena, moving northeast at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Queen Wilhelmina State Park...    Mountain Fork...
Acorn...                          Rich Mountain...
Rocky...                          Black Fork Mountain Wilderness...
Potter...                         Camp Pioneer...
Eagleton...                       Shady Grove...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3472 9446 3473 9445 3473 9433 3470 9431
      3470 9421 3468 9416 3449 9440 3453 9446
TIME...MOT...LOC 1907Z 204DEG 6KT 3460 9442 

$$

232

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Aug 1, 12:29 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 1, 12:29 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1229 PM CDT Sun Aug 1 2021

.UPDATE...

Updated to include the 18Z aviation discussion below.

&&

.AVIATION...

All sites will begin the period in VFR conditions. Take note that
middle and southern terminals will be experiencing scattered
showers/t-storms throughout the period. KADF, KHOT, and KHRO will
see a significant reduction in visibility from low stratus/fog and
lowering cigs between 10Z and 13Z where a decline in flight category
is expected to be implemented as low as IFR. Conditions will improve
near the end of the forecast period.

&&

PREV DISCUSSION...(ISSUED 313 AM CDT Sun Aug 1 2021)

SHORT TERM...Today Through Monday Night

A cold front is dropping south into the state early this Sun
morning...with some scattered/isolated SHRA/TSRA ongoing
along/behind this front mainly along/just north of the MO/AR border.
This front will continue to drop south through the rest of the state
by this afternoon/evening...with chances for SHRA/TSRA increasing
from north to south throughout the day as a result.

While the overall threat for severe weather looks to remain
limited...a few strong to briefly severe storms could be seen
through this afternoon/evening. The best chances for seeing any
strong/severe storms will be across the SRN third of the state this
afternoon where instability levels will be much higher due to hotter
temps.

Speaking of the hotter temps...expect highs to warm into the
mid 90s across this SRN portion of the state by early this afternoon
before the front arrives. These hotter temps combined with dewpts in
the 70s...expect heat index values to likely once again exceed 105
deg for many locations across the SRN portion of the CWA. As a
result...will keep the Heat Adv in place for this afternoon in this
region of the state. Further north...highs will be cooler in the
upper 70s to upper 80s...and dewpts will be more comfortable in the
low to mid 60s by this afternoon...especially across NRN AR.

By tonight...the cold front will slow across SRN AR...with POPs
remaining elevated across the SRN third/half of the state. These
higher POPs will eventually decrease from north to south by late Mon
afternoon as the front drops south of the state...and more
stable/drier/cooler air filters into the state. These drier/cooler
conditions will remain in place to wrap up the short term
period...and persist into the first part of the long term
period...with below normal conditions expected.

LONG TERM...Tuesday Through Saturday

Upper level high pressure will be centered over the western U.S. to
begin the long term period with an upper trough over the eastern
half of the country. This pattern will continue through the middle
of the week. The upper ridge begins moving east on Thursday and by
Friday it will be creeping into western Arkansas. The upper high
will be over Arkansas on Saturday.

The cold front will be south of Arkansas Tuesday with high pressure
over the state. This will bring more comfortable temperatures to the
area with drier air. The front will stall near the Gulf Coast
Wednesday through Friday. No rain chances are expected through much
of the extended period. Only will include a slight chance of showers
and thunderstorms in the far south on Saturday as the warm front
moves into the south part of the state. Highs in the mid to upper
80s will be common Tuesday and Wednesday, but low to mid 90s return
on Friday. Lows will be in the 60s until Friday night when lower 70s
return to the south and east.

&&

.LZK Watches/Warnings/Advisories...
Heat Advisory until 7 PM CDT this evening FOR Bradley-Calhoun-
Clark-Cleveland-Dallas-Desha-Drew-Hot Spring-Lincoln-Ouachita-
Pike.

&&

Aviation...Pope
Hazardous weather outlook, Aug 1, 3:14 AM CDT, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
314 AM CDT Sun Aug 1 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-021000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
314 AM CDT Sun Aug 1 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A cold front will be dropping south through the state through
this afternoon and evening...with showers and thunderstorms
expected along and behind this front. A few strong storms could
be seen this afternoon across southern sections of the
state...some of which could become briefly severe. The main
hazards expected with the strongest storms will be damaging winds
and locally heavy rainfall.

Ahead of the front...temperatures look to warm into the 90s across
southern sections of the state. Heat index values are expected to
exceed 105 degrees late this morning and into the afternoon hours in
this region of the state. These hot conditions will dissipate by
later this afternoon and especially this evening.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Some thunderstorms will remain in the forecast through Monday
afternoon...mainly across the southern half of the state. For now
though...the threat for severe weather looks to remain low. Expect
the threat for hazardous weather to become low by Monday night.

While below normal condtions are expected from Monday through the
middle of the week...expect temperatures to warm back into the 90s
by late this week into the upcoming weekend. Heat index values may
warm back to around 100 degrees by this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Aug 1, 9:34 AM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
934 AM CDT Sun Aug 1 2021

ARZ021-022-030-011500-
Pope AR-Johnson AR-Logan AR-
934 AM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOGAN...SOUTHEASTERN
JOHNSON AND NORTHWESTERN POPE COUNTIES UNTIL 1000 AM CDT...

At 934 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lamar, or near Clarksville, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Russellville...                   Clarksville...
Lamar...                          Dover...
Knoxville...                      Spadra...
Taral...                          Holman...
Lake Dardanelle...                Augsburg...
Lutherville...                    Long Pool Campground...
Piney Bay Recreation Area...      Pleasant Valley in Pope County...
Hillcrest in Johnson County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3539 9350 3555 9349 3560 9309 3533 9310
TIME...MOT...LOC 1434Z 270DEG 22KT 3546 9341

57
Local storm report, Aug 1, 1:38 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
138 PM CDT SUN AUG 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             5 NW PIKE CITY          34.16N  93.63W
08/01/2021  E0.75 INCH       PIKE               AR   LAW ENFORCEMENT

            A PIKE COUNTY DEPUTY REPORTED DIME SIZED HAIL AT TOWER
            MOUNTAIN BETWEEN KIRBY AND MURFREESBORO.

&&

EVENT NUMBER LZK2100721

57
Special weather statement, Aug 1, 1:52 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
152 PM CDT Sun Aug 1 2021

ARZ052-053-011930-
Pike AR-Clark AR-
152 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLARK AND
SOUTHEASTERN PIKE COUNTIES UNTIL 230 PM CDT...

At 151 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Halfway, or 11 miles east of Murfreesboro, moving
southeast at 10 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Okolona...                        Halfway...
Delight...                        Antoine...
Billstown...                      Pisgah...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3414 9348 3408 9321 3394 9335 3396 9338
      3395 9342 3396 9346 3396 9349 3395 9349
      3394 9353 3396 9353 3395 9354 3404 9362
TIME...MOT...LOC 1851Z 306DEG 7KT 3408 9349

232
Special weather statement, Aug 1, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
208 PM CDT Sun Aug 1 2021

ARZ040-011945-
Polk AR-
208 PM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK COUNTY UNTIL
245 PM CDT...

At 207 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mountain Fork, or 10 miles west of Mena, moving northeast at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Queen Wilhelmina State Park...    Mountain Fork...
Acorn...                          Rich Mountain...
Rocky...                          Black Fork Mountain Wilderness...
Potter...                         Camp Pioneer...
Eagleton...                       Shady Grove...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3472 9446 3473 9445 3473 9433 3470 9431
      3470 9421 3468 9416 3449 9440 3453 9446
TIME...MOT...LOC 1907Z 204DEG 6KT 3460 9442

232

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 9:27 PM CDTSpecial Weather StatementLZKFulton, Izard, Sharp33 min
Jul 31, 9:59 PM CDTSpecial Weather StatementLZKSharp46 min
Jul 31, 10:10 PM CDTSevere Thunderstorm WarningLZKFulton, Independence, Izard, Lawrence, Randolph, Sharp34 min
Aug 1, 9:34 AM CDTSpecial Weather StatementLZKJohnson26 min
Aug 1, 1:08 PM CDTSevere Thunderstorm WarningLZKClark, Pike52 min
Aug 1, 1:52 PM CDTSpecial Weather StatementLZKClark38 min
Aug 1, 2:12 PM CDTSevere Thunderstorm WarningLZKPolk, Scott36 min
Aug 1, 4:01 PM CDTSpecial Weather StatementLZKDrew44 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.